Medication increase

CarolineElizabeth
CarolineElizabeth Member Posts: 3
edited 1. Mar 2013, 15:44 in Young people's community
I'm kind of new to this and not entirely sure what I'm doing

I'm 20 and I was diagnosed about 7 months ago with Psoriatic Arthritis

recently I've been asked to increase my dosage of Methotrexate to 20mg

I was wondering if anyone else has had problems on 20mg because I feel

horrendously sick like my head is going to split open and that's never

happened on an increase before :(

Comments

  • stickywicket
    stickywicket Member Posts: 26,623
    edited 30. Nov -1, 00:00
    Hi Caroline. It's nice to meet you. I take meth too. I have been on 22.5 but now manage on 15mgs.

    We all react differently to these meds. I know I've seen others on here reporting problems with higher doses when they didn't have them with a lower dose. However, we're not medics and we can't tell you what to do other than advise you to ring your rheumatology helpline. (I presume you have one?) I hope they can sort something out for you asap.
  • CarolineElizabeth
    CarolineElizabeth Member Posts: 3
    edited 30. Nov -1, 00:00
    hey :) thanks I know that I was just wondering if anyone else had similar

    issues with the medication I can never get through to my help line

    Thank you though :)
  • dreamdaisy
    dreamdaisy Member Posts: 31,552
    edited 30. Nov -1, 00:00
    Meth is a powerful drug and can cause all sorts of upsets but sometimes the body adjusts and things settle again. I have PsA and have tried all sorts of meds, meth included. How long have you been taking the 20mg for - and I assume it's in tablet form? I was on tablet meth but developed a rash so I was taken off it and, a while later, I was put onto meth injections which I now do myself. The liquid is more powerful than the tablets because it bypasses the digestion system - this may become an option for you but that is dependent on what your rheumatologist advises. I wish you well with this and I hope you can soon cope with the bigger dose. Are you taking anything else too? DD
  • stickywicket
    stickywicket Member Posts: 26,623
    edited 30. Nov -1, 00:00
    Hello again.

    How are things going? I hope that, either you are managing to tolerate the higher dose a bit better or you could get some help and advice. I am thinking of you.
  • kathe
    kathe Member Posts: 183
    edited 30. Nov -1, 00:00
    I had problems whit 20mg, got really sick . Had to change to metex injetions and reduce the dose to 15mg. I olso take more folid acid then before, have you tried that?? I take 2tablets at 2mg a day..
    Hope that you feel better ..
    Best wisches
    Kathe
  • Sezeelson
    Sezeelson Member Posts: 133
    edited 30. Nov -1, 00:00
    I was on 25mg injections.

    I was often sick the day and day after of my injection and I was SO nauseous the rest of the days. I felt horrendous and dropped to nearly 5 stone (I am petite and avg. weight is 7st) because I just couldn't eat!

    I've been on MTX loads of times since I was young and had the tabs, liquid and injections all at different times. I was ok on the lower doses but I just couldn't handle the higher doses and therefor requested to try something else. I did find exercising straight after really helped though! Back when I could, I would do 30 mins on the running machine after which seemed to help get it through my system better.

    MTX Is nasty so I'm not surprised you're having such a hard time on it!

Who's Online

11
bosh
bosh
Kitty
Kitty
Lindiloo
Lindiloo
YvonneH
YvonneH
Brynmor
Brynmor
+6 Guests